Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Connected simple systems and the Conley index of isolated invariant sets


Author: Dietmar Salamon
Journal: Trans. Amer. Math. Soc. 291 (1985), 1-41
MSC: Primary 58F25; Secondary 34C35
DOI: https://doi.org/10.1090/S0002-9947-1985-0797044-3
MathSciNet review: 797044
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The object of this paper is to present new and simplified proofs for most of the basic results in the index theory for flows. Simple, explicit formulae are derived for the maps which play a central role in the theory. The presentation is self-contained.


References [Enhancements On Off] (What's this?)

  • [1] N. P. Bhatia and G. P. Szegö, Stability theory of dynamical systems, Die Grundlehren der mathematischen Wissenschaften, Band 161, Springer-Verlag, New York-Berlin, 1970. MR 0289890
  • [2] George D. Birkhoff, Dynamical systems, With an addendum by Jurgen Moser. American Mathematical Society Colloquium Publications, Vol. IX, American Mathematical Society, Providence, R.I., 1966. MR 0209095
  • [3] Charles Conley, Isolated invariant sets and the Morse index, CBMS Regional Conference Series in Mathematics, vol. 38, American Mathematical Society, Providence, R.I., 1978. MR 511133
  • [4] C. C. Conley and R. Zehnder, Morse type index theory for flows and periodic solutions for Hamiltonian systems, Mathematics Research Center, University of Wisconsin-Madison, TSR #2567, 1983; Comm. Pure Appl. Math. 37 (1984).
  • [5] R. Franzosa, Index filtrations and connection matrices for partially ordered Morse decompositions, Ph. D. Thesis, University of Wisconsin-Madison, 1984.
  • [6] Henry L. Kurland, The Morse index of an isolated invariant set is a connected simple system, J. Differential Equations 42 (1981), no. 2, 234–259. MR 641650, https://doi.org/10.1016/0022-0396(81)90028-0
  • [7] Henry L. Kurland, Homotopy invariants of repeller-attractor pairs. I. The Puppe sequence of an R-A pair, J. Differential Equations 46 (1982), no. 1, 1–31. MR 677580, https://doi.org/10.1016/0022-0396(82)90106-1
  • [8] Henry L. Kurland, Homotopy invariants of repeller-attractor pairs. II. Continuation of R-A pairs, J. Differential Equations 49 (1983), no. 2, 281–329. MR 708647, https://doi.org/10.1016/0022-0396(83)90016-5
  • [9] John Montgomery, Cohomology of isolated invariant sets under perturbation, J. Differential Equations 13 (1973), 257–299. MR 0334173, https://doi.org/10.1016/0022-0396(73)90018-1
  • [10] K. P. Rybakowski and E. Zehnder, A Morse equation in Conley's index theory for semiflows on metric spaces, Institut fur Mathematik, Ruhr Universität Bochum, 1982.
  • [11] Joel Smoller, Shock waves and reaction-diffusion equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Science], vol. 258, Springer-Verlag, New York-Berlin, 1983. MR 688146
  • [12] Edwin H. Spanier, Algebraic topology, Springer-Verlag, New York-Berlin, 1981. Corrected reprint. MR 666554
  • [13] George W. Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics, vol. 61, Springer-Verlag, New York-Berlin, 1978. MR 516508

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F25, 34C35

Retrieve articles in all journals with MSC: 58F25, 34C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0797044-3
Keywords: Flows, isolated invariant sets, index theory, attractor-repeller pairs, connection map, continuation
Article copyright: © Copyright 1985 American Mathematical Society